Salisbury Police Department issues warning about dangers of fentanyl use
SALISBURY — The Salisbury Police Department has issued a warning to the public about the dangers of fentanyl. Officials say they have responded to a number of overdose calls in the past several months with some resulting in death.
Police suspect that most of these cases were overdoses from heroin laced with fentanyl.
The Drug Enforcement Agency has sent out numerous warnings to the public and law enforcement about the epidemic and the rise in deaths associated with heroin and fentanyl across the country, city officials said.
Fentanyl is as much as 50 times more potent than heroin and is dangerous to anyone who may come in contact with it. An amount the size of a grain of salt can be deadly.
Fentanyl is a synthetic opiate painkiller and is often mixed with heroin to increase the potency. Many drug addicts may have no knowledge that fentanyl has been added or they underestimate the potency and, as a result, they overdose.
The epidemic has taken the lives of and affected so many victims and their families in the community, city officials said.
The Salisbury Police Department is asking for the public’s assistance in working with family members to get help. Anyone who knows where heroin or fentanyl is being sold or have related information should call Sgt. Mike Colvin of the Salisbury Police Narcotics Unit at 704-638-2147.
Granite Quarry board steps away from sidewalk project called ‘the worst type of government boondoggle imaginable’
GRANITE QUARRY — The Granite Quarry Board of Aldermen has backed out of a $490,000 sidewalk construction project, which... read more